Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 27, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 9, 2020, 1:58 PM MDT for 10 counties in Idaho. It took effect at Oct 10, 2020, 1:00 PM MDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2020, 1:58 PM MDT (19:58 UTC)
- In effect from
- Oct 10, 2020, 1:00 PM MDT
- Expired
- Oct 11, 2020, 6:00 PM MDT
- In force
- 29 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 59 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.0 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3067 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
566
WWUS75 KPIH 091958
NPWPIH
URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
158 PM MDT Fri Oct 9 2020
IDZ067>069-101200-
/O.NEW.KPIH.WI.Y.0027.201010T1900Z-201011T0500Z/
Beaverhead - Lemhi Highlands-Lost River Valley-Lost River Range-
Including the cities of Dubois, Spencer, Edie School, Small,
Howe, Arco, Mackay, Chilly, and Borah Peak
158 PM MDT Fri Oct 9 2020
...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM MDT SATURDAY...
* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph
expected.
* WHERE...The cities of Dubois, Spencer, Edie School, Small,
Howe, Arco, Mackay, Chilly, and Borah Peak.
* WHEN...From 1 PM to 11 PM MDT Saturday.
* IMPACTS...Gusty winds could blow around unsecured objects.
Tree limbs could be blown down and a few power outages may
result.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.
&&
$$
IDZ052>054-101200-
/O.NEW.KPIH.WI.Y.0027.201010T1900Z-201012T0000Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM,
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot,
American Falls, Shelley, and Fort Hall
158 PM MDT Fri Oct 9 2020
...WIND ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 6 PM MDT
SUNDAY...
* WHAT...West winds 25 to 35 mph with gusts up to 45 mph
expected.
* WHERE...Mud Lake, INL, Craters of the Moon NM,
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot,
American Falls, Shelley, and Fort Hall.
* WHEN...From 1 PM Saturday to 6 PM MDT Sunday.
* IMPACTS...Gusty winds could blow around unsecured objects.
Tree limbs could be blown down and a few power outages may
result.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.
&&
$$
For more information from the National Weather Service visit
https://weather.gov/pocatello4 follow-up statements
319 WWUS75 KPIH 100920 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 320 AM MDT Sat Oct 10 2020 IDZ067>069-102100- /O.CON.KPIH.WI.Y.0027.201010T1900Z-201011T0500Z/ Beaverhead - Lemhi Highlands-Lost River Valley-Lost River Range- Including the cities of Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, and Borah Peak 320 AM MDT Sat Oct 10 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...The cities of Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, and Borah Peak. * WHEN...From 1 PM to 11 PM MDT. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ052>054-102100- /O.CON.KPIH.WI.Y.0027.201010T1900Z-201012T0000Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 320 AM MDT Sat Oct 10 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM MDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall. * WHEN...From 1 PM MDT this afternoon to 6 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
684 WWUS75 KPIH 101902 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 102 PM MDT Sat Oct 10 2020 IDZ052>054-111200- /O.NEW.KPIH.WI.Y.0028.201012T1800Z-201013T0000Z/ /O.CON.KPIH.WI.Y.0027.000000T0000Z-201012T0000Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 102 PM MDT Sat Oct 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY... ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MDT MONDAY... * WHAT...For the first Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. For the second Wind Advisory on Monday, southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Highest blowing dust impact areas include: Interstate 15 from Idaho Falls to Roberts, Highways 20 and 26 across INL, Interstate 86 from American Falls to Pocatello. Communities in the Advisory include Mud Lake, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall. * WHEN...For the first Wind Advisory, until 6 PM MDT Sunday. For the second Wind Advisory, from noon to 6 PM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust will create pockets of very low visibility and difficult driving conditions. Visibility could rapidly change over very short distances. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ064-065-111200- /O.NEW.KPIH.WI.Y.0028.201012T1800Z-201013T0000Z/ Big Hole Mountains-Teton Valley- Including the cities of Victor, Ashton, Tetonia, and Driggs 102 PM MDT Sat Oct 10 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MDT MONDAY... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...Highway 26 east of Idaho Falls to Palisades. Highway 33 east of Rexburg to Driggs. Including the communities of Victor, Ashton, Tetonia and Driggs. * WHEN...From noon to 6 PM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust along Highways 33 and 26 could cause rapid changes in visibility and very low visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ067>069-110500- /O.CON.KPIH.WI.Y.0027.000000T0000Z-201011T0500Z/ Beaverhead - Lemhi Highlands-Lost River Valley-Lost River Range- Including the cities of Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, and Borah Peak 102 PM MDT Sat Oct 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...The cities of Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, and Borah Peak. * WHEN...Through 11 PM MDT. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
533 WWUS75 KPIH 110355 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 955 PM MDT Sat Oct 10 2020 IDZ067>069-110500- /O.CAN.KPIH.WI.Y.0027.000000T0000Z-201011T0500Z/ Beaverhead - Lemhi Highlands-Lost River Valley-Lost River Range- Including the cities of Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, and Borah Peak 955 PM MDT Sat Oct 10 2020 ...WIND ADVISORY IS CANCELLED... Winds have diminished around the Lost River Valley into the Dubois area for the night. $$ IDZ052>054-111200- /O.CON.KPIH.WI.Y.0027.000000T0000Z-201012T0000Z/ /O.CON.KPIH.WI.Y.0028.201012T1800Z-201013T0000Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 955 PM MDT Sat Oct 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT MONDAY... * WHAT...For the first Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. For the second Wind Advisory on Monday, southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Highest blowing dust impact areas include: Interstate 15 from Idaho Falls to Roberts, Highways 20 and 26 across INL, Interstate 86 from American Falls to Pocatello. Communities in the Advisory include Mud Lake, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall. * WHEN...For the first Wind Advisory, until 6 PM MDT Sunday. For the second Wind Advisory, from noon to 6 PM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Areas of blowing dust will create pockets of very low visibility and difficult driving conditions. Visibility could rapidly change over very short distances. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ064-065-111200- /O.CON.KPIH.WI.Y.0028.201012T1800Z-201013T0000Z/ Big Hole Mountains-Teton Valley- Including the cities of Victor, Ashton, Tetonia, and Driggs 955 PM MDT Sat Oct 10 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT MONDAY... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...Highway 26 east of Idaho Falls to Palisades. Highway 33 east of Rexburg to Driggs. Including the communities of Victor, Ashton, Tetonia and Driggs. * WHEN...From noon to 6 PM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Patchy blowing dust along Highways 33 and 26 could cause rapid changes in visibility and very low visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
948 WWUS75 KPIH 110912 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 312 AM MDT Sun Oct 11 2020 IDZ052>054-120000- /O.CON.KPIH.WI.Y.0027.000000T0000Z-201012T0000Z/ /O.CON.KPIH.WI.Y.0028.201012T1800Z-201013T0000Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 312 AM MDT Sun Oct 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT MONDAY... * WHAT...For the first Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph. For the second Wind Advisory, southwest winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Highest blowing dust impact areas include: Interstate 15 from Idaho Falls to Roberts, Highways 20 and 26 across INL, Interstate 86 from American Falls to Pocatello. Communities in the Advisory include Mud Lake, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall. * WHEN...For the first Wind Advisory, until 6 PM MDT this evening. For the second Wind Advisory, from noon to 6 PM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ064-065-120000- /O.CON.KPIH.WI.Y.0028.201012T1800Z-201013T0000Z/ Big Hole Mountains-Teton Valley- Including the cities of Victor, Ashton, Tetonia, and Driggs 312 AM MDT Sun Oct 11 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Highway 26 east of Idaho Falls to Palisades. Highway 33 east of Rexburg to Driggs. Including the communities of Victor, Ashton, Tetonia and Driggs. * WHEN...From noon to 6 PM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 9, 3:14 AM MDT, 10 hours 44 minutes earlier.
Area forecast discussion, Oct 9, 3:14 AM MDT, 10 hours 44 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 314 AM MDT Fri Oct 9 2020 .DISCUSSION... Today will be a carbon copy weather-wise from much of this past week with above normal temps and precip-free conditions. Things change as we move into tomorrow as the much advertised pattern change finally arrives across eastern Idaho. An upper-level trough digging into the Pacific NW will bring widespread precip, including snow, gusty winds and much colder air to eastern Idaho. Rain showers are expected for all of Eastern Idaho at some point Saturday evening and into the overnight hours Sunday AM. QPF amounts will range from about a tenth to around 1/2 inch, highest across the Central Mountains. Meanwhile, snow levels will begin to quickly decrease as a frontal passage pushes through our area on Sunday morning, dropping to around 5,500 feet. This will allow for some areas, namely Stanley, Island Park, and the higher terrain, to see a rain and snow mixture overnight likely becoming mostly snow by Sunday morning, especially for the Eastern Idaho passes. Snow amounts of 1 to 2 inches are possible around Stanley with perhaps a dusting as far south as Ketchum. Will likely see some light measurable snow over towards Island Park as well on Sunday. Meanwhile, snow amounts in the Central Mountains are expected to range anywhere from 1 to 6 inches upward of 10 inches at the highest elevations. As all the precip is ongoing, strong winds are also expected with the frontal passage likely in the 15 to 25 mph range with some stronger gusts forecast in the valleys. Even stronger winds will be likely across the mountain tops. Beyond Sunday, the area will reside in upper-level northwesterly flow aloft which will bring additional impulses of energy through the region over the coming days. This will likely produce some isolated to scattered precip chances through mid-week especially across the higher terrain. Temperatures will feel more fall-like for much of next week as this weekend system appears to have finally brought fall to eastern Idaho for at least the next week, if not longer. McKaughan && .AVIATION... VFR weather is expected during the next 24 hours. Smoke will continue to be in the air, but any restrictions will be very limited unless local fires flare up and add smoke to the skies. Winds will be a touch lighter than yesterday. Keyes && .FIRE WEATHER... Our pattern change will continue through the weekend. We remain dry today with very humidity holding for one more day. The winds will be lighter, but with the combination of extreme dryness and Haines of 5/6...it may not take much for fires to flare up or start. Nothing at the moment though is headline worthy for today. For Saturday, rain showers arrive from west to east later in the day along with strong winds and cold front. Gusts of 25-35 mph are expected with some gusts in the central mountains and Montana border region pushing over 40 mph. Humidity values will be rising along with Haines dropping, but the winds alone COULD allow fires to spread. Again, we are not looking at any Red Flag Warnings with the front. Rain and snow showers continue Saturday night into Sunday. Snow levels in the central mountains Sunday morning drop to around 5000ft and 5500-6500ft elsewhere. Snow amounts vary quite a bit though, with many areas seeing an inch or less, except in the central mountains. Some areas between 5500- 6500ft may see 2-4 inches, with higher amounts above 7500ft. Wetting rains are likely in the mountains, a little less likely across the Snake Plain but certainly possible. Favored areas across 411, 413, 422 and 475, could see 0.50-1.20 inches...highest across the central mountains. Other areas within our mountain fire zones are looking at 0.10-0.50 inches through Monday morning. We will need to be on the look out for debris flow issues on several burn scars, especially the Trap and Badger Fires. Heading into the middle of next week, strong northwest flow continues with the pattern slowly shifting north again. There will be some occasional rain and mountain snow showers across the mountains before things totally dry out by the end of next week. We will see little temperature moderation in this pattern, keeping temperatures close to normal based on the current forecast. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.